MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number E5112-07545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not returned.
 
Event or Problem Description
A physician reported that an everest xt fenestrated polyaxial screw extended tab, implanted in l5, fractured intra-operatively.Revision surgery was performed as the extended tab was left in patient.
 
Additional Manufacturer Narrative
Correction to b.3.: updated from (b)(6) 2019'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, x-rays were provided by the rep.Upon review, it was observed that the cobalt chrome tab component was free floating.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: tab removal slide the tab removal tool over the xt screw until the distal tip of the instrument is flush with the top of the screw head.Break the tab off by rocking the instrument back and forth until the entire tab is fully detached from the screw head.The everest minimally invasive xt tab removal guide was reviewed and the following relevant information was identified: step 4: after the cap has been removed, insert the tab removal tool (5101-90141) over the now open tabs.When correctly positioned, the tab removal tool should be fully seated on the everest mi xt screw, sitting flush at the screw tulip-tab connection.Step 5: once positioned over the tabs, the tab removal tool can be pushed medially or laterally to remove the extended tab from the everest mi xt screw.Step 6: remove the tab removal tool and tabs together.Option 2: step 1: insert the recovery alignment tool (5101-90128) through the top of the everest mi xt screw.The "rod slot" indicator on the instrument should be in-line with the rod slots of the everest mi xt screw.The recovery alignment tool, when positioned correctly, will sit flush with the top of the set screw.Step 2: with the recovery alignment tool positioned within the everest mi xt screw, grab the exterior of the extended tabs or recover alignment tool and push medially or laterally to break the extended tabs from the everest mi xt screw.Step 3: if one side of the extended tab is remaining, this can be broken by pushing away from the screw tulip by hand.Although the root cause cannot be determined definitively, it is likely the tabs were not removed properly.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE 7.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9560163
Report Number3004774118-2020-00002
Device Sequence Number2245614
Product Code NKB
UDI-Device Identifier10888857270718
UDI-Public10888857270718
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberE5112-07545
Device Catalogue NumberE5112-07545
Device Lot NumberGPVW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/13/2020
02/28/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/04/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;